MAUDE Adverse Event Report: CONMED UTICA VCARE 200A - LARGE; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE 200A - LARGE; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Catalog Number 60-6085-202A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The customer reported that the 60-6085-202a, vcare 200a ¿ large was being used during a hysterectomy total vaginal robot assisted procedure on (b)(6) 2023 and the ¿the white handle came off the device.There were no injuries to patient or staff.¿.Per further assessment it was found, the device was in the uterus at the time the handle came off and all pieces were removed from the patient.The procedure was completed with ¿another device¿ and there was no delay.There was no impact/injury, medical intervention or prolonged hospitalization to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The customer reported that the 60-6085-202a, vcare 200a ¿ large was being used during a hysterectomy total vaginal robot assisted procedure on (b)(6) 2023 and the "the white handle came off the device.There were no injuries to patient or staff." per further assessment it was found, the device was in the uterus at the time the handle came off and all pieces were removed from the patient.The procedure was completed with "another device" and there was no delay.There was no impact/injury, medical intervention or prolonged hospitalization to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one 60-6085-202a in opened original package.Lot number was verified.Performed a visual inspection, no abnormalities or defects were confirmed.Performed a functional inspection per ifu, the complaint was confirmed.The handle spun due to a break of the inside components.Root cause cannot be determined; however, a possible cause of this event could be a result of torsional and axial loading.Although there was a presence of shrinkage stresses present, this is inherent to the molding process.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: prior to device removal, ensure the locking mechanism is released via the thumbscrew and swipe a finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage.Do not use excessive force upon device removal to avoid traumatizing the vaginal canal and/or component detachment.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
VCARE 200A - LARGE
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key18147284
Report Number1320894-2023-00251
Device Sequence Number17861339
Product Code LKF
UDI-Device Identifier10653405003809
UDI-Public(01)10653405003809(17)241016(10)202210171
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2024
Device Catalogue Number60-6085-202A
Device Lot Number202210171
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic